MAUDE Adverse Event Report: COVIDIEN LLC XPS SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884380EM
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is same event as regulatory report #: 9612501-2021-00468.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that as soon as the physician started pushing on the foot control he noticed the shaver tip vibrating.The doctor checked the device for proper assembly into the hand piece.He ran the device again and it was still vibrating.The staff opened another shaver blade and the same vibrating occurred.A second hand piece was opened and again there was vibration.The representative was able to find a new lot number of the same product and the blade was inserted and worked as intended during the bilateral sinus surgery.There was no patient impact and no intervention.A 10 minute delay was recorded.On follow up it was reported that vibration was discovered once inside the patient.
 
Additional Manufacturer Narrative
H3; analysis found the middle assembly would rotate freely.The inner assembly cutter rotated freely.The blade seated into the handpiece with ease.The blade oscillated in the lab and exhibited a wobble and vibration.The inner blade was removed and spun on a flat raised surface.The hub did not appear to be concentric.Using a concentricity gage the hub was found to be out of concentricity.H6: fdc-d16 fdm-b21 fdr-c21 no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS SYSTEM NAVIGATED BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
MDR Report Key11656218
Report Number9612501-2021-00588
Device Sequence Number3474282
Product Code EQJ
UDI-Device Identifier00763000034023
UDI-Public00763000034023
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model Number1884380EM
Device Catalogue Number1884380EM
Device Lot Number0221271504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR